Alert archive / Louisiana / Gale Warnings in 2013

Gale Warning 5, NWS Lake Charles, LA

November 11, 2013

NWS Lake Charles, LA issued this gale warning at Nov 11, 2013, 2:28 PM CST. It took effect at Nov 12, 2013, 3:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2013, 2:28 PM CST (20:28 UTC)
In effect from
Nov 12, 2013, 3:00 PM CST
Expired
Nov 13, 2013, 9:00 AM CST
In force
18 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WHUS74 KLCH 112028
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CST MON NOV 11 2013

...A STRONG COLD FRONT WILL SWEEP ACROSS THE NORTHWEST GULF TUESDAY...

.THE STRONGEST FRONT THUS FAR THIS SEASON WILL SWEEP ACROSS THE
NORTHWEST GULF TUESDAY. STRENGTHENING NORTHERLY WINDS AND RAPIDLY
BUILDING SEAS WILL FOLLOW IN WAKE.

GMZ450-452-455-470-472-475-120400-
/O.NEW.KLCH.SC.Y.0046.131112T1200Z-131112T2100Z/
/O.NEW.KLCH.GL.W.0005.131112T2100Z-131113T1500Z/
/O.NEW.KLCH.SC.Y.0047.131113T1500Z-131114T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
228 PM CST MON NOV 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY...
...GALE WARNING IN EFFECT FROM 3 PM TUESDAY TO 9 AM CST
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 9 AM CST
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY
AND FROM 9 AM TO 6 PM CST WEDNESDAY.

* WINDS AND SEAS: NORTH WINDS 20 TO 30 KNOTS WITH FREQUENT GALE
  FORCE GUSTS DURING THE LATE AFTERNOON AND OVERNIGHT. SEAS UP TO
  6 FEET 20 NAUTICAL MILES OFFSHORE...BUILDING UP TO 11 FEET 60
  NAUTICAL MILES OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-120400-
/O.NEW.KLCH.SC.Y.0046.131112T1500Z-131113T0000Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
228 PM CST MON NOV 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST
TUESDAY. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. LAKE AND BAY WATERS VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
736 
WHUS74 KLCH 112124 CCA
MWWLCH

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 PM CST MON NOV 11 2013

...A STRONG COLD FRONT WILL SWEEP ACROSS THE NORTHWEST GULF TUESDAY...

.THE STRONGEST FRONT THUS FAR THIS SEASON WILL SWEEP ACROSS THE
NORTHWEST GULF TUESDAY. STRENGTHENING NORTHERLY WINDS AND RAPIDLY
BUILDING SEAS WILL FOLLOW IN ITS WAKE.

GMZ450-452-455-470-472-475-120515-
/O.NEW.KLCH.SC.Y.0046.131112T1200Z-131112T2100Z/
/O.NEW.KLCH.GL.W.0005.131112T2100Z-131113T1500Z/
/O.NEW.KLCH.SC.Y.0047.131113T1500Z-131114T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
324 PM CST MON NOV 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY...
...GALE WARNING IN EFFECT FROM 3 PM TUESDAY TO 9 AM CST
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 9 AM CST
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY
AND FROM 9 AM TO 6 PM CST WEDNESDAY.

* WINDS AND SEAS: NORTH WINDS 20 TO 30 KNOTS WITH FREQUENT GALE
  FORCE GUSTS DURING THE LATE AFTERNOON AND OVERNIGHT. SEAS UP TO
  6 FEET 20 NAUTICAL MILES OFFSHORE...BUILDING UP TO 11 FEET 60
  NAUTICAL MILES OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-120515-
/O.NEW.KLCH.SC.Y.0046.131112T1500Z-131113T0000Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
324 PM CST MON NOV 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST
TUESDAY. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. LAKE AND BAY WATERS VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
726 
WHUS74 KLCH 120504
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1104 PM CST MON NOV 11 2013

...A STRONG COLD FRONT WILL SWEEP ACROSS THE NORTHWEST GULF
TUESDAY...

.THE STRONGEST FRONT THUS FAR THIS SEASON WILL SWEEP ACROSS THE
NORTHWEST GULF TUESDAY. STRENGTHENING NORTHERLY WINDS AND RAPIDLY
BUILDING SEAS WILL FOLLOW IN ITS WAKE.

GMZ450-452-455-470-472-475-121300-
/O.CON.KLCH.SC.Y.0046.131112T1200Z-131112T2100Z/
/O.CON.KLCH.GL.W.0005.131112T2100Z-131113T1500Z/
/O.CON.KLCH.SC.Y.0047.131113T1500Z-131114T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1104 PM CST MON NOV 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM TUESDAY TO 9 AM CST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM TUESDAY TO 9 AM CST
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO
3 PM CST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
9 AM TO 6 PM CST WEDNESDAY. 

* WINDS AND SEAS: NORTH WINDS 20 TO 30 KNOTS WITH FREQUENT GALE 
  FORCE GUSTS DURING THE LATE AFTERNOON AND OVERNIGHT. SEAS UP 
  TO 6 FEET 20 NAUTICAL MILES OFFSHORE...BUILDING UP TO 11 FEET 
  60 NAUTICAL MILES OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-121300-
/O.CON.KLCH.SC.Y.0046.131112T1500Z-131113T0000Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1104 PM CST MON NOV 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
TUESDAY. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. LAKE AND BAY WATERS VERY ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
165 
WHUS74 KLCH 121251
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
651 AM CST TUE NOV 12 2013

...A STRONG COLD FRONT WILL SWEEP ACROSS THE NORTHWEST GULF
TODAY...

.THE STRONGEST FRONT THUS FAR THIS SEASON WILL SWEEP ACROSS THE
NORTHWEST GULF THIS AFTERNOON...WITH STRENGTHENING NORTHERLY WINDS AND
RAPIDLY BUILDING SEAS FOLLOWING IN ITS WAKE. CONDITIONS WILL
IMPROVE BEGINNING WEDNESDAY AS HIGH PRESSURE BUILDS PAST THE REGION.

GMZ450-452-455-470-472-475-122200-
/O.CON.KLCH.SC.Y.0046.000000T0000Z-131112T2100Z/
/O.CON.KLCH.GL.W.0005.131112T2100Z-131113T1500Z/
/O.CON.KLCH.SC.Y.0047.131113T1500Z-131114T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
651 AM CST TUE NOV 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
3 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FROM 9 AM TO 6 PM CST WEDNESDAY. 

* WINDS AND SEAS: NORTH WINDS 20 TO 30 KNOTS WITH FREQUENT GALE 
  FORCE GUSTS DURING THE LATE AFTERNOON AND OVERNIGHT. SEAS UP 
  TO 6 FEET 20 NAUTICAL MILES OFFSHORE...BUILDING UP TO 11 FEET 
  60 NAUTICAL MILES OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-122200-
/O.CON.KLCH.SC.Y.0046.131112T1500Z-131113T0000Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
651 AM CST TUE NOV 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. LAKE AND BAY WATERS VERY ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

25
238 
WHUS74 KLCH 122058
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
258 PM CST TUE NOV 12 2013

...A STRONG COLD FRONT WILL SWEEP ACROSS THE NORTHWEST GULF
TODAY...

.THE STRONGEST FRONT THUS FAR THIS SEASON WILL SWEEP ACROSS THE
NORTHWEST GULF THIS AFTERNOON...WITH STRENGTHENING NORTHERLY
WINDS AND RAPIDLY BUILDING SEAS FOLLOWING IN ITS WAKE. CONDITIONS
WILL IMPROVE BEGINNING WEDNESDAY AS HIGH PRESSURE BUILDS PAST THE
REGION.

GMZ450-452-455-470-472-475-130500-
/O.EXP.KLCH.SC.Y.0046.000000T0000Z-131112T2100Z/
/O.CON.KLCH.GL.W.0005.131112T2100Z-131113T1500Z/
/O.CON.KLCH.SC.Y.0047.131113T1500Z-131114T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
258 PM CST TUE NOV 12 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
WEDNESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON.
A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
WEDNESDAY. 

* WINDS AND SEAS: NORTH WINDS 20 TO 30 KNOTS WITH FREQUENT GALE 
  FORCE GUSTS DURING THE LATE AFTERNOON AND OVERNIGHT. SEAS UP 
  TO 6 FEET 20 NAUTICAL MILES OFFSHORE...BUILDING UP TO 11 FEET 
  60 NAUTICAL MILES OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-130000-
/O.CON.KLCH.SC.Y.0046.000000T0000Z-131113T0000Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
258 PM CST TUE NOV 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. LAKE AND BAY WATERS VERY ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
495 
WHUS74 KLCH 130437
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1037 PM CST TUE NOV 12 2013

...STRONG NORTHERLY WINDS EXPECTED TO PERSIST INTO WEDNESDAY...

.STRONG NORTHERLY WINDS AND VERY ROUGH SEAS WILL CONTINUE IN THE
WAKE OF A STRONG COLD FRONT. CONDITIONS WILL BEGIN TO IMPROVE
WEDNESDAY AFTERNOON AS HIGH PRESSURE CONTINUES TO SINK SOUTHEAST
INTO THE REGION.

GMZ450-452-455-470-472-475-131200-
/O.CON.KLCH.GL.W.0005.000000T0000Z-131113T1500Z/
/O.CON.KLCH.SC.Y.0047.131113T1500Z-131114T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1037 PM CST TUE NOV 12 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
WEDNESDAY. 

* WINDS AND SEAS: NORTH WINDS 20 TO 30 KNOTS WITH FREQUENT GALE
  FORCE GUSTS OVERNIGHT. SEAS UP TO 6 FEET 20 NAUTICAL MILES
  OFFSHORE...BUILDING UP TO 11 FEET 60 NAUTICAL MILES OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
276 
WHUS74 KLCH 130905
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 AM CST WED NOV 13 2013

...STRONG NORTHERLY WINDS EXPECTED TO PERSIST INTO WEDNESDAY...

.SSTRONG NORTHEAST WINDS WILL CONTINUE THIS MORNING AS A STRONG HIGH
PRESSURE SYSTEM BUILDS SOUTH. WINDS AND SEAS WILL SLOWLY SUBSIDE
THIS AFTERNOON AS THE CENTER OF THE HIGH PRESSURE APPROACHES THE
AREA AND ADVANCES EAST.

GMZ470-472-475-132200-
/O.CON.KLCH.GL.W.0005.000000T0000Z-131113T1500Z/
/O.EXT.KLCH.SC.Y.0047.131113T1500Z-131114T0300Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
305 AM CST WED NOV 13 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
9 PM CST THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM CST THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL
9 AM CST THIS MORNING. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 30 KNOTS WITH FREQUENT GALE
  FORCE GUSTS THIS MORNING...SUBSIDING 20 TO 25 KNOTS BY THIS
  AFTERNOON. SEAS 6 TO 10 FEET THIS MORNING...SUBSIDING 4 TO 7
  FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-132100-
/O.CON.KLCH.GL.W.0005.000000T0000Z-131113T1500Z/
/O.EXT.KLCH.SC.Y.0047.131113T1500Z-131113T2100Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
305 AM CST WED NOV 13 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 PM CST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM CST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT
UNTIL 9 AM CST THIS MORNING. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 30 KNOTS WITH FREQUENT
  GALE FORCE GUSTS THIS MORNING...SUBSIDING TO 20 KNOTS BY THIS
  AFTERNOON. SEAS 2 TO 7 FEET THIS MORNING...SUBSIDING 2 TO 5
  FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Nov 11, 12:56 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Nov 11, 12:56 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1256 PM CST MON NOV 11 2013

.DISCUSSION...
FOR THE 18Z TAF PACKAGE.

&&

.AVIATION...
VFR TODAY AND TONIGHT WITH LIGHT AND VARIABLE WINDS. NORTH WINDS
INCREASING AND BECOMING GUSTY WITH THE APPROACH AND PASSAGE OF
STOUT CANADIAN COLD FRONT TOMORROW. CLOUD COVER APPEARS MINIMAL
AHEAD OF/BEHIND THE FRONT WITH A FEW HRS OF BORDERLINE VFR/MVFR
CIGS POSSIBLE. FOR NOW WILL JUST CARRY SCT VFR.

13

&&

.PREV DISCUSSION... /ISSUED 952 AM CST MON NOV 11 2013/

UPDATE...SATELLITE IMAGERY DEPICTING THIN CIRRUS OVER THE AREA.
COULD SEE A FEW CUMULUS POP DURING THE AFTERNOON BUT STILL OVERALL
MOSTLY SUNNY SKIES WILL PREVAIL. AFTERNOON HIGHS WILL TREND TOWARD
SEASONAL NORMS. FORECAST LOOKS VERY MUCH ON TRACK. NO UPDATE WILL
BE REQUIRED.

MARCOTTE

PREV DISCUSSION... /ISSUED 638 AM CST MON NOV 11 2013/

DISCUSSION...
12Z TAF ISSUANCE.

AVIATION...
MAINLY CLEAR SKIES ACROSS THE REGION EXPECTED WITH LIGHT NE WINDS
TODAY. VFR EXPECTED.

PREV DISCUSSION... /ISSUED 422 AM CST MON NOV 11 2013/

DISCUSSION...
EARLY MORNING SFC ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE
OHIO VALLEY RIDGING SWWD OVER THE FORECAST AREA ATTM...WHILE WATER
VAPOR IMAGERY SHOWED A NEARLY ZONAL FLOW IN PLACE ALOFT. REGIONAL
00Z SOUNDINGS SHOWED SLIGHTLY BELOW NORMAL MOISTURE IN PLACE WHICH
IS BEING CORROBORATED BY MAINLY CLEAR SKIES PER SATELLITE
IMAGERY...AND THUSLY REGIONAL 88DS ARE PPINE.

JUST MINOR TWEAKS MADE TO THE INHERITED GRIDS/FORECASTS THIS
MORNING AS PREVIOUS THINKING STILL LOOKS GOOD. SFC HIGH DRIFTING
FROM THE OHIO VALLEY TO THE CAROLINAS...ALONG WITH THE WNWRLY FLOW
ALOFT...WILL MAINTAIN A MOSTLY DRY AIRMASS ACROSS THE AREA TODAY
AND TONIGHT. SEASONAL TEMPS ARE EXPECTED AGAIN THIS AFTERNOON WITH
MAXES CLIMBING INTO THE 70S.

ON TUESDAY A STRONG SHORTWAVE DROPPING SWD THROUGH THE MIDWEST
WILL DEEPEN TROFFING OVER THE ERN CONUS...AND PUSH A STRONG COLD
FRONT TOWARDS THE GULF COAST. A NARROW RIBBON OF MOISTURE IS
PROGGED TO ACCOMPANY THE FRONT THROUGH MOST OF TRIP ALTHOUGH DRY
AIR BEHIND IT ALOFT IS NOTED OVERTAKING IT PRIOR TO FROPA...WHILE
SFC WINDS REMAIN OFFSHORE PRIOR TO FRONTAL ARRIVAL...THUS NO POPS
HAVE BEEN INSERTED FOR THE REGION ATTM.

THE BIG STORY OF THIS FORECAST PERIOD...WELL THE FIRST HALF OF IT
ANYWAY...IS THE EXPECTED FIRST FREEZE OF THE SEASON ACROSS A FAIR
AMOUNT OF THE FORECAST AREA. STRONG CANADIAN HIGH PRESSURE IS
PROGGED TO BUILD SWD ACROSS THE CNTL CONUS THROUGH MIDWEEK. TEMPS
CURRENTLY ACCOMPANYING THE HIGH ACROSS THE CANADIAN PRAIRIES ARE
RUNNING IN THE SINGLE DIGITS...AND EXPECTED TO ONLY MODIFY TO THE
LOWER TO MID 30S BY THE TIME THE COLD AIR REACHES THE WRN GULF
STATES. FOR NOW FREEZING TEMPS ARE INCLUDED IN THE FORECAST FOR
JUST THE NRN TIER OF ZONES (EXCLUDING NEAR THE SERN TX LAKES)
TUESDAY NIGHT...AND PRETTY MUCH ALL OF THE NRN HALF OF THE AREA
FOR WEDNESDAY NIGHT. TEMPS ARE ONLY FORECAST TO REBOUND TO THE MID
50S ON WEDNESDAY...BUT AS HEIGHTS BUILD ALOFT A WARM UP IS
EXPECTED TO COMMENCE THURSDAY WITH HIGHS BACK TO THE 60S.

KIND OF A SLOPPY LATER PORTION OF THE FORECAST AS LOW-LEVEL RETURN
FLOW DEVELOPS BY FRIDAY WITH THE SFC HIGH DRIFTING OFF THE
CAROLINA COAST...AND THE GULF OPENING ALOFT WITH THE FIRST IN A
SERIES OF SHORTWAVES DIGGING A TROF OVER THE CNTL CONUS. WE WILL
LIKELY SEE BREAKS IN SCATTERED SHOWER DEVELOPMENT THROUGH THE
WEEKEND BUT FOR NOW HAVE CARRIED MAINLY SMALL POPS FOR THE
REMAINDER OF THE FORECAST PERIOD AS THESE DISTURBANCES ALOFT WILL
CROSS THE REGION PERIODICALLY. THE ONSHORE FLOW WILL ALSO ALLOW
TEMPS TO STEADILY CREEP UPWARD THROUGH NEXT WEEKEND...WITH HIGHS
WELL INTO THE 70S SUNDAY AND MONDAY.

MARINE...
NRLY WINDS WILL INCREASE TO SCA LEVELS WITH THE FROPA ON TUESDAY
AS A TIGHT PRESSURE GRADIENT AND COLD AIR INFILTRATES THE COASTAL
WATERS. WINDS WILL THEN POSSIBLY BRUSH GALE LEVELS EARLY WEDNESDAY
(ALTHOUGH OCCASIONAL GUSTS ABOVE GALE FORCE WILL LIKELY REQUIRE GALE
WARNING ISSUANCE AT A LATER TIME). WINDS WILL BEGIN RELAXING BY
LATE WEDNESDAY AS THE SFC HIGH BUILDS OVER THE SERN CONUS ALTHOUGH
SPEEDS ARE EXPECTED TO REMAIN SOMEWHAT MODERATE. BY LATE IN THE
PERIOD WINDS WILL SHIFT TO A MORE SERLY DIRECTION AND LIKELY
STRENGTHEN AGAIN AS LOW PRESSURE DEVELOPS OVER THE WRN GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  54  71  36 /   0  10  10   0
KBPT  74  55  72  37 /   0  10  10   0
KAEX  73  50  66  32 /   0  10  10   0
KLFT  75  54  72  36 /   0  10  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Nov 11, 5:36 AM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 AM CST MON NOV 11 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
536 AM CST MON NOV 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WITH DRY HIGH PRESSURE REMAINING IN CONTROL...NO HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG DRY COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY...
WHICH WILL LEAD TO FREEZING TEMPERATURES FOR AREAS MAINLY ALONG
AND NORTH OF INTERSTATE 10 BY THURSDAY MORNING. A WARM UP WILL
COMMENCE BY THURSDAY AS HIGH PRESSURE MOVES EAST AND SOUTHERLY
WINDS OFF THE GULF DEVELOP. RAIN CHANCES RETURN TO THE FORECAST BY
THE WEEKEND AS A SERIES OF DISTURBANCES ALOFT WILL COMBINE WITH
INCREASING MOISTURE TO ALLOW FOR SCATTERED SHOWERS AND POSSIBLY A
FEW THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-121200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
536 AM CST MON NOV 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TUESDAY
AFTERNOON. GALE FORCE GUSTS AND HIGH SEAS WILL LIKELY OCCUR IN
THE WAKE OF THE BOUNDARY TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:09 PM CSTFreeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more37 hr
Nov 11, 2:09 PM CSTWind AdvisoryLCHCameron, Lafayette, Saint Martin28 hr
Nov 11, 2:28 PM CSTSmall Craft AdvisoryLCH28 hr
Nov 11, 2:28 PM CSTSmall Craft AdvisoryLCH52 hr

Nearby

Gale Warnings in Louisiana, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.